[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.179.232. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1987

Papillopathy Caused by Amiodarone

Author Affiliations

From the Division of Ophthalmology, Department of Surgery, University of Massachusetts Medical School, Worcester.

Arch Ophthalmol. 1987;105(3):349-351. doi:10.1001/archopht.1987.01060030069028
Abstract

• Disc swelling and hemorrhages appeared in three eyes of two men receiving amiodarone hydrochloride for cardiac arrhythmias. The initial diagnosis was ischemic optic neuropathy, but visual acuity was preserved, and visual field changes were present in only one eye. Amiodarone is a cationic amphiphilic compound, and other drugs with this property have keratopathy, retinopathy, and optic neuropathy as side effects. We believe our patients had an amiodarone-induced papillopathy.

×